Noncommutative Generalizations of Theorems of Cohen and KaplanskyReport as inadecuate




Noncommutative Generalizations of Theorems of Cohen and Kaplansky - Download this document for free, or read online. Document in PDF available to download.

Algebras and Representation Theory

, Volume 15, Issue 5, pp 933–975

First Online: 09 February 2011Received: 12 July 2010Accepted: 03 January 2011

Abstract

This paper investigates situations where a property of a ring can be tested on a set of -prime right ideals.- Generalizing theorems of Cohen and Kaplansky, we show that every right ideal of a ring is finitely generated resp. principal iff every -prime right ideal- is finitely generated resp. principal, where the phrase -prime right ideal- can be interpreted in one of many different ways. We also use our methods to show that other properties can be tested on special sets of right ideals, such as the right artinian property and various homological properties. Applying these methods, we prove the following noncommutative generalization of a result of Kaplansky: a left and right noetherian ring is a principal right ideal ring iff all of its maximal right ideals are principal. A counterexample shows that the left noetherian hypothesis cannot be dropped. Finally, we compare our results to earlier generalizations of Cohen’s and Kaplansky’s theorems in the literature.

KeywordsPoint annihilators Cocritical right ideals Cohen’s theorem Right noetherian rings Kaplansky’s theorem Principal right ideals Presented by Kenneth R. Goodearl.

The author was supported in part by a Ford Foundation Predoctoral Diversity Fellowship. This work is a portion of his Ph.D. thesis at the University of California, Berkeley.

Mathematics Subject Classifications 2010Primary 16D25 16P40 16P60; Secondary 16N60  Download to read the full article text



Author: Manuel L. Reyes

Source: https://link.springer.com/







Related documents